Alert archive / Arkansas / Wind Advisories in 2024

Wind Advisory 8, NWS Memphis, TN

April 7, 20244 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this wind advisory at Apr 7, 2024, 2:44 AM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It took effect at Apr 7, 2024, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2024, 2:44 AM CDT (07:44 UTC)
In effect from
Apr 7, 2024, 10:00 AM CDT
Expired
Apr 7, 2024, 5:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS74 KMEG 070744
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
244 AM CDT Sun Apr 7 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-072200-
/O.NEW.KMEG.WI.Y.0008.240407T1500Z-240407T2200Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Corning, Paragould, Blytheville, Piggott,
Kennett, Jonesboro, Tiptonville, and Caruthersville
244 AM CDT Sun Apr 7 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, 
  and Lake.

* WHEN...From 10 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:48 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 6, 11:48 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1148 PM CDT Sat Apr 6 2024

...New AVIATION...

.UPDATE...
Issued at 900 PM CDT Sat Apr 6 2024

Surface analysis this evening places a surface low over central
Nebraska with a warm front extending from the low into Eastern
Oklahoma and the ArkLaTex. A cold front extends from the low into
eastern Kansas and West Texas. Regional WSR-88D radar trends show
showers and thunderstorms along the aforementioned cold front in
southeast Kansas, eastern Oklahoma, and into portions of the Red
River Valley in Texas. Meanwhile, the Mid- South is on the back
side of a 1022 mb ridge of high pressure centered over the Ohio
Valley.

Forecast overall in decent shape with no changes anticipated at
this moment. A potential still exists for a few strong to severe
thunderstorms later Sunday afternoon into Sunday evening as a cold
front moves into the area.

CJC

&&

.SYNOPSIS...
Issued at 224 PM CDT Sat Apr 6 2024

A cold front will push toward the region Sunday with scattered to
numerous showers and thunderstorms during the afternoon and
evening hours. A few strong to severe storms are possible. The
main axis of clouds and rain will extend from central Mississippi
into northern Alabama on Monday with good eclipse viewing
conditions possible in the area of totality. Unsettled weather
will return Monday night and continue through Thursday with
multiple rounds of showers and thunderstorms and locally heavy
rainfall.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 224 PM CDT Sat Apr 6 2024

Skies are sunny across the Mid-South this afternoon with
temperatures in the upper 50s to mid 60s. Currently, high pressure
extends from Lake Michigan southward into northwest Alabama. A
warm front extends from southern Nebraska through eastern Oklahoma
and into central Louisiana.

The warm front will continue to push east tonight toward the Mid-
South. Ahead of the warm front, winds will shift to the southeast
bringing milder air and slowly increasing the moisture over the
region. Temperatures will be milder tonight with lows Sunday
morning in the mid 40s to mid 50s.

On Sunday, the warm front will move through the region in the
morning with a cold front moving across Arkansas. Showers and
thunderstorms are expected to develop ahead of the cold front in
the afternoon and move into the Mid-South. Some of the thunderstorms
could become severe with large hail and damaging winds as the
main threat. An isolated tornado is also possible. Temperatures
will be on the warm side Sunday with highs in the mid to upper
70s. The cold front will move into the region Sunday night with
more showers and thunderstorms forming ahead of the front.

On Monday, the front begins to fall apart in the morning with rain
confined to areas of the Mid-South along and south of I-40. With
somewhat drier air behind what is left of the front, there could
be a period of less clouds over areas of the Mid-South where the
best viewing of the eclipse will occur in the afternoon. This
period of fewer clouds may be short lived as moisture returns back
north ahead of the next frontal boundary with showers and
thunderstorms becoming widespread Monday night. Strong to possibly
severe thunderstorms could return to the region mainly west of the
Mississippi River Monday night.

This next cold front will be moving slowly east across Arkansas
Tuesday and Wednesday and eventually across the eastern half of
the Mid-South Wednesday night into Thursday morning. This will
result in more showers and thunderstorms. Strong to severe
thunderstorms will be possible across much of north Mississippi on
Wednesday. In addition, periods of heavy rainfall are possible
from Tuesday through Thursday with total rainfall of 3 to 6 inches
possible across much of the region.

High pressure will start to build into the region on Friday with
dry weather and seasonal temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 1148 PM CDT Sat Apr 6 2024

Only minor changes to the 00Z TAFs planned for the 06Z issuance,
as CAMs remain consistent in timing of TSRA Sunday afternoon and
evening. Only notable change is a narrow band of prefrontal MVFR
CIGs appear more likely at JBR in the early afternoon. Main impact
through the day will be gusty southerly winds.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:26 PM CDTSpecial Weather StatementMEGMississippi34 min
Apr 7, 4:50 PM CDTSpecial Weather StatementMEGMississippi25 min
Apr 7, 4:57 PM CDTSevere Thunderstorm WarningMEGMississippi48 min
Apr 7, 6:03 PM CDTSpecial Weather StatementMEGSt. Francis27 min
Apr 7, 6:30 PM CDTSpecial Weather StatementMEGSt. Francis30 min
Apr 7, 6:46 PM CDTSpecial Weather StatementMEGSt. Francis29 min
Apr 7, 4:30 PM CDTSpecial Weather StatementMEGDyer30 min
Apr 7, 4:33 PM CDTSpecial Weather StatementMEGObion42 min
Apr 7, 4:45 PM CDTSevere Thunderstorm WarningMEGDyer, Obion, Weakley45 min
Apr 7, 5:14 PM CDTSpecial Weather StatementMEGObion31 min
Apr 7, 5:26 PM CDTSpecial Weather StatementMEGHenry, Weakley34 min
Apr 7, 5:41 PM CDTSpecial Weather StatementMEGWeakley34 min
Apr 7, 5:43 PM CDTSpecial Weather StatementMEGDyer32 min
Apr 7, 5:52 PM CDTSpecial Weather StatementMEGHenry38 min
Apr 7, 6:07 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale38 min
Apr 7, 6:09 PM CDTSpecial Weather StatementMEGWeakley36 min
Apr 7, 6:52 PM CDTSpecial Weather StatementMEGGibson38 min

Nearby

Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.